Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 178, NWS Shreveport, LA

June 1, 2004Cherokee County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 1, 2004, 11:23 PM CDT for Cherokee County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2004, 11:23 PM CDT (04:23 UTC)
Expired
Jun 2, 2004, 12:30 AM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 138 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 9:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3213 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3213 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 020423
SVRSHV
TXC073-020530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT TUE JUN 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS

* UNTIL 1230 AM CDT

* AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES SOUTHWEST OF BULLARD...OR ABOUT 11 MILES NORTHWEST OF
  JACKSONVILLE...AND MOVING EAST AT 75 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEW SUMMERFIELD BY 1130 PM CDT

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS
UNTIL 1230 AM CDT.

LAT...LON 3198 9541 3213 9540 3213 9519 3211 9499
          3192 9499

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 8:30 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 1, 8:30 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CDT TUE JUN 1 2004

.DISCUSSION...
00Z SHV SOUNDING SHOWS VERY WEAK FLOW IN THE LOWER TO MID LEVELS OF
THE ATMOSPHERE BUT A VERY UNSTABLE ONE. SOUNDING IS VIRTUALLY
UNCAPPED WITH OVER 4000 J/KG CAPE AND LIS OF -10. LAPSE DATA SUPPORTS
THIS TYPE OF PROFILE CLEAR ACROSS TX WHERE SEVERE CONVECTION CONTINUES
ACROSS N TX. LATEST SFC ANALYSIS SHOWING DRY LINE/SFC LOW AND ASSOCIATED
WARM FRONT NEAR ABI WITH THE WARM FRONT RUNNING BASICALLY WEST TO EAST
ACROSS THE RED RIVER INTO S AR. DRYLINE IS STARTING TO RETROGRADE
BACK ACROSS W TX ATTM WHILE SOUTHWARD MOVING OUTFLOW BOUNDARY ACROSS
N TX HAS BEEN THE FOCUS THUS FAR TONIGHT. WATERVAPOR SHOWING THAT
UPSTREAM SHORTWAVE CONTINUES TO MOVE ESE ACROSS NW TX/SW OK AND LATEST
RUC40 SHOWS THIS VORTMAX ACROSS NE TX JUST BEFORE SUNRISE. BELIEVE
CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE IN ADVANCE OF THE
SOUTHWARD MOVING OUTFLOW BOUNDARY AS THE LOW LEVEL JET INCREASES
OVERNIGHT. UPSTREAM PROFILERS AT PALESTINE AND DEQUEEN NEARING 20KTS
IN THE LOWER 5K ALREADY THIS EVENING. WILL UPDATE TO INCREASE POPS
ALONG THE I-30 CORRIDOR OF NE TX/SE OK AND SW AR AND ADD HEAVY RAIN
WORDING. SHORTWAVE ENERGY IS MOVING SLOWER COMPARED TO THE SYSTEM LAST
NIGHT...THUS ACTIVITY MAY BE A LITTLE SLOWER MAKING IT INTO NE LA.
WILL HAVE UPDATE OUT BY 930 PM...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  88  69  85 /  50  40  40  40
MLU  69  87  68  84 /  30  50  40  40
TXK  69  85  67  82 /  70  40  40  40
TYR  72  88  70  86 /  70  40  40  40
LFK  73  89  72  88 /  30  50  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 1, 12:00 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS NORTHEAST
TEXAS AND NORTHWEST LOUISIANA...ALONG AND NEAR A FRONTAL BOUNDARY
THAT WILL EXTEND FROM NORTH LOUISIANA INTO NORTHEAST TEXAS. THE
ATMOSPHERE IS MOIST AND UNSTABLE AND ANY STORMS THAT DEVELOP...COULD
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. TONIGHT...AN
UPPER LEVEL DISTURBANCE MOVING INTO THE REGION...WILL TRIGGER
ADDITIONAL THUNDERSTORMS. SOME OF THE STORMS COULD REACH SEVERE
LIMITS...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS AREA EXPECTED ACROSS THE AREA WEDNESDAY THROUGH
THURSDAY. A COLD FRONT WILL MOVE SOUTH INTO THE REGION WEDNESDAY
NIGHT...WITH THE BEST CHANCE OF SEVERE STORMS DURING THE LATE EVENING
HOURS WEDNESDAY IN SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF
SOUTHWEST ARKANSAS AND NORTHEAST TEXAS. THESE STORMS WILL SPREAD
EAST AND SOUTHEAST ACROSS THE REMAINDER OF EAST TEXAS AND
INTO NORTHWEST LOUISIANA...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 1, 10:37 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1037 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     3 S ALBA                32.79N 95.64W
06/01/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN ON HWY 69.

1015 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
06/01/2004                   WOOD               TX   LAW ENFORCEMENT

            TREES DOWN.

&&

22
Local storm report, Jun 1, 10:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     ALBA                    32.79N 95.64W
06/01/2004  75 MPH           WOOD               TX   FIRE DEPT/RESCUE

            MEASURED GUST BY THE ALBA VOLUNTEER FIRE DEPARTMENT.

&&

22
Local storm report, Jun 1, 11:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     BIG SANDY               32.59N 95.11W
06/01/2004                   UPSHUR             TX   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE SOUTHWEST PART OF THE
            COUNTY.

&&

22
Local storm report, Jun 1, 11:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1118 PM CDT TUE JUN 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1103 PM     HAIL             3 N VALLIANT            34.05N 95.09W
06/01/2004  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:04 PM CDTSevere Thunderstorm WarningSHVWood56 min
Jun 1, 10:43 PM CDTSevere Thunderstorm WarningSHVUpshur62 min
Jun 1, 11:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Jun 1, 11:04 PM CDTSevere Thunderstorm WarningSHVGregg56 min
Jun 1, 11:25 PM CDTSevere Thunderstorm WarningSHVCherokee65 min
Jun 1, 11:37 PM CDTSevere Thunderstorm WarningSHVHarrison53 min
Jun 1, 11:40 PM CDTSevere Thunderstorm WarningSHVRusk65 min
Jun 1, 11:53 PM CDTSevere Thunderstorm WarningSHVMarion52 min
Jun 1, 11:59 PM CDTSevere Thunderstorm WarningSHVPanola61 min
Jun 2, 12:00 AM CDTSevere Thunderstorm WarningSHVCass60 min
Jun 2, 12:03 AM CDTSevere Thunderstorm WarningSHVNacogdoches57 min
Jun 2, 12:13 AM CDTSevere Thunderstorm WarningSHVAngelina62 min
Jun 2, 12:16 AM CDTSevere Thunderstorm WarningSHVShelby59 min
Jun 2, 12:31 AM CDTSevere Thunderstorm WarningSHVHarrison59 min
Jun 2, 12:42 AM CDTSevere Thunderstorm WarningSHVSan Augustine63 min
Jun 2, 1:07 AM CDTSevere Thunderstorm WarningSHVSabine53 min
Jun 2, 1:14 AM CDTSevere Thunderstorm WarningSHVAngelina31 min
Jun 2, 6:00 PM CDTSevere Thunderstorm WarningSHVRed River60 min
Jun 2, 6:48 PM CDTSevere Thunderstorm WarningSHVBowie87 min
Jun 2, 6:59 PM CDTSevere Thunderstorm WarningSHVRed River31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.